Alert archive / Kentucky / Freeze Warnings in 2016

Freeze Warning 3, NWS Jackson, KY

April 4, 201633 counties in Kentucky

NWS Jackson, KY issued this freeze warning at Apr 4, 2016, 3:49 AM EDT for 33 counties in Kentucky. It took effect at Apr 5, 2016, 3:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2016, 3:49 AM EDT (07:49 UTC)
In effect from
Apr 5, 2016, 3:00 AM EDT
Expired
Apr 5, 2016, 10:00 AM EDT
In force
7 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1985 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
473 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

846 
WWUS73 KJKL 040749
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
349 AM EDT MON APR 4 2016

...WIDESPREAD FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY
TUESDAY MORNING...

.ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY...AND
COLD AIR WILL ONCE AGAIN SPREAD INTO EASTERN KENTUCKY. TEMPERATURES
WILL FALL BELOW FREEZING IN MOST LOCATIONS PRIOR TO DAWN ON TUESDAY
MORNING.

KYZ044-050>052-058>060-068-069-079-080-086>088-104-106>120-041600-
/O.UPG.KJKL.FZ.A.0002.160405T0600Z-160405T1300Z/
/O.NEW.KJKL.FZ.W.0003.160405T0700Z-160405T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...
LONDON...BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
349 AM EDT MON APR 4 2016

...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TO
  AROUND 30. 

* BELOW FREEZING TEMPERATURES ARE EXPECTED FROM 3 AM TO 10 AM EDT
  ON TUESDAY MORNING. 

* THESE CONDITIONS MAY KILL OR DAMAGE SENSITIVE VEGETATION THAT IS
  LEFT OUTSIDE OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
5 follow-up statements
066 
WWUS73 KJKL 041545
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1145 AM EDT MON APR 4 2016

...WIDESPREAD FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO
EARLY TUESDAY MORNING...

.ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA DURING THE AFTERNOON...AND
COLD AIR WILL ONCE AGAIN SPREAD INTO EASTERN KENTUCKY IN ITS WAKE.
TEMPERATURES WILL FALL BELOW FREEZING IN MOST LOCATIONS PRIOR TO
DAWN ON TUESDAY MORNING.

KYZ044-050>052-058>060-068-069-079-080-086>088-104-106>120-050000-
/O.CON.KJKL.FZ.W.0003.160405T0700Z-160405T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...
LONDON...BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1145 AM EDT MON APR 4 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
TUESDAY...

* TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TO 
  AROUND 30. 

* BELOW FREEZING TEMPERATURES ARE EXPECTED FROM 3 AM TO 10 AM 
  EDT ON TUESDAY MORNING. 

* THESE CONDITIONS MAY KILL OR DAMAGE SENSITIVE VEGETATION THAT 
  IS LEFT OUTSIDE OR UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
686 
WWUS73 KJKL 041914
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EDT MON APR 4 2016

...WIDESPREAD FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO
EARLY TUESDAY MORNING...

.ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA DURING THE
AFTERNOON...AND COLD AIR WILL ONCE AGAIN SPREAD INTO EASTERN
KENTUCKY IN ITS WAKE. TEMPERATURES WILL FALL BELOW FREEZING IN
MOST LOCATIONS PRIOR TO DAWN ON TUESDAY MORNING.

KYZ083>085-050200-
/O.EXA.KJKL.FZ.W.0003.160405T0700Z-160405T1400Z/
WAYNE-MCCREARY-WHITLEY-
INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY...
CORBIN...WILLIAMSBURG
314 PM EDT MON APR 4 2016

...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EDT TUESDAY. 

* TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TO 
  AROUND 30. 

* BELOW FREEZING TEMPERATURES ARE EXPECTED FROM 3 AM TO 10 AM 
  EDT ON TUESDAY MORNING. 

* THESE CONDITIONS MAY KILL OR DAMAGE SENSITIVE VEGETATION THAT 
  IS LEFT OUTSIDE OR UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ044-050>052-058>060-068-069-079-080-086>088-104-106>120-050200-
/O.CON.KJKL.FZ.W.0003.160405T0700Z-160405T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...
LONDON...BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
314 PM EDT MON APR 4 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
TUESDAY...

* TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TO 
  AROUND 30. 

* BELOW FREEZING TEMPERATURES ARE EXPECTED FROM 3 AM TO 10 AM 
  EDT ON TUESDAY MORNING. 

* THESE CONDITIONS MAY KILL OR DAMAGE SENSITIVE VEGETATION THAT 
  IS LEFT OUTSIDE OR UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
738 
WWUS73 KJKL 050120 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
920 PM EDT MON APR 4 2016

...WIDESPREAD FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO
EARLY TUESDAY MORNING...

.IN THE WAKE OF A COLD FRONT MUCH COLDER AIR WILL ONCE AGAIN
SPREAD INTO EASTERN KENTUCKY. WITH THIS...TEMPERATURES WILL FALL
BELOW FREEZING IN MOST LOCATIONS PRIOR TO DAWN TUESDAY MORNING.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-050930-
/O.CON.KJKL.FZ.W.0003.160405T0700Z-160405T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...
LONDON...MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
920 PM EDT MON APR 4 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
TUESDAY...

* TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TO
  AROUND 30 FOR MOST PLACES IN THE WARNING AREA.

* BELOW FREEZING TEMPERATURES ARE EXPECTED FROM 3 AM TO 10 AM EDT
  ON TUESDAY MORNING FOR MANY LOCATIONS.

* THESE CONDITIONS MAY DAMAGE OR KILL SENSITIVE VEGETATION LEFT
  OUTSIDE OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JMW/GREIF
335 
WWUS73 KJKL 050730
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
330 AM EDT TUE APR 5 2016

...WIDESPREAD FREEZING TEMPERATURES EXPECTED TOWARD DAWN AND IN 
MANY AREAS ON TUESDAY NIGHT....

.IN THE WAKE OF A COLD FRONT MUCH COLDER AIR WILL ONCE AGAIN
SPREAD INTO EASTERN KENTUCKY. WITH THIS...TEMPERATURES WILL FALL
BELOW FREEZING IN MOST LOCATIONS PRIOR TO DAWN TUESDAY MORNING AND
IN MANY VALLEY LOCATIONS ON TUESDAY NIGHT.

KYZ052-060-080-085>088-104-106>120-051530-
/O.NEW.KJKL.FZ.A.0003.160406T0600Z-160406T1400Z/
/O.CON.KJKL.FZ.W.0003.000000T0000Z-160405T1400Z/
ROWAN-MENIFEE-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...LONDON...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
330 AM EDT TUE APR 5 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING. 

* TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TO
  AROUND 30 BY DAWN...AND IN THE MID TO UPPER 20S IN THE VALLEYS
  AND AROUND FREEZING ON THE RIDGES ON TUESDAY NIGHT.

* BELOW FREEZING TEMPERATURES ARE EXPECTED THROUGH 10 AM EDT...AND
  FROM 2 AM TUESDAY NIGHT TO 10 AM EDT WEDNESDAY MORNING...ESPECIALLY
  IN THE VALLEYS.

* THESE CONDITIONS MAY DAMAGE OR KILL SENSITIVE VEGETATION LEFT 
  OUTSIDE OR UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

KYZ044-050-051-058-059-068-069-079-083-084-051400-
/O.CON.KJKL.FZ.W.0003.000000T0000Z-160405T1400Z/
FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-
WAYNE-MCCREARY-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...IRVINE...
RAVENNA...CLAY CITY...STANTON...BROADHEAD...MOUNT VERNON...
MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...MONTICELLO...
STEARNS...WHITLEY CITY
330 AM EDT TUE APR 5 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TO
  AROUND 30.

* BELOW FREEZING TEMPERATURES ARE EXPECTED THROUGH 10 AM EDT.

* THESE CONDITIONS MAY DAMAGE OR KILL SENSITIVE VEGETATION LEFT 
  OUTSIDE OR UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JP
800 
WWUS73 KJKL 051422
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1022 AM EDT TUE APR 5 2016

...WIDESPREAD FREEZING TEMPERATURES EXPECTED AGAIN LATE TONIGHT
AND EARLY WEDNESDAY MORNING....

.COLDER AIR WILL CONTINUE TO FLOW INTO THE OHIO VALLEY REGION FROM
THE NORTHWEST. THIS COLD AIRMASS...IN ADDITION TO LIGHT WINDS
OVERNIGHT...WILL LEAD TO STRONG RADIATIONAL COOLING. MANY OF THE
SHELTERED VALLEYS WILL DROP WELL BELOW FREEZING LATE TONIGHT INTO
EARLY WEDNESDAY MORNING...WITH LOW TEMPERATURES IN THE MID 20S.
MEANWHILE...SOME OF THE SURROUNDING RIDGES WILL STAY AT OR JUST
ABOVE THE FREEZING MARK.

KYZ052-060-080-085>088-104-106>120-060000-
/O.EXP.KJKL.FZ.W.0003.000000T0000Z-160405T1400Z/
/O.UPG.KJKL.FZ.A.0003.160406T0600Z-160406T1400Z/
/O.NEW.KJKL.FZ.W.0004.160406T0600Z-160406T1400Z/
ROWAN-MENIFEE-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...LONDON...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1022 AM EDT TUE APR 5 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY...
...FREEZE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES ARE NOW ABOVE FREEZING ACROSS MUCH OF EASTERN
  KENTUCKY THIS MORNING...SO THE ONGOING FREEZE WARNING HAS BEEN
  ALLOWED TO EXPIRE. 

* ANOTHER COLD NIGHT IS EXPECTED TONIGHT. TEMPERATURES TONIGHT ARE
  EXPECTED TO BOTTOM OUT IN THE MID AND UPPER 20S...MAINLY IN THE
  SHELTERED VALLEYS. MEANWHILE...SOME RIDGES MAY STAY AT OR JUST
  ABOVE FREEZING. 

* BELOW FREEZING TEMPERATURES ARE EXPECTED 2 AM TUESDAY NIGHT TO
  10 AM EDT WEDNESDAY MORNING...ESPECIALLY IN THE VALLEYS.

* THESE CONDITIONS MAY DAMAGE OR KILL SENSITIVE VEGETATION LEFT 
  OUTSIDE OR UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ044-050-051-058-059-068-069-079-083-084-051530-
/O.EXP.KJKL.FZ.W.0003.000000T0000Z-160405T1400Z/
FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-
WAYNE-MCCREARY-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...IRVINE...
RAVENNA...CLAY CITY...STANTON...BROADHEAD...MOUNT VERNON...
MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...MONTICELLO...
STEARNS...WHITLEY CITY
1022 AM EDT TUE APR 5 2016

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES ARE NOW ABOVE FREEZING ACROSS MUCH OF EASTERN...SO
THE ONGOING FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

$$
JMW

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Apr 4, 2:29 AM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 4, 2:29 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
229 AM EDT MON APR 4 2016

.UPDATE...
ISSUED AT 229 AM EDT MON APR 4 2016

UPDATED FCST TO BRING GRIDS IN LINE WITH HOURLY OBS. TEMPS ARE A
REAL CHALLENGE THIS MORNING. TEMPS HAD BEEN DROPPING OFF SHARPLY
IN OUR EASTERN VALLEYS AND IN RESPONSE HAD LOWERED TEMPS A BIT
MORE THAN ORIGINALLY FORECAST. BUT MOST RECENT TRENDS SUGGEST
THIS MAY HAVE BEEN PREMATURE AS TEMPS HAVE TURNED AROUND AND HAVE
BEGUN TO RISE IN THE LAST HOUR IN ALL BUT THE MOST SHELTERED
LOCATIONS. CATALYST IS OBVIOUS INCREASE IN GRADIENT WINDS CAUSED
BY A STRENGTHENING LLJ MIXIING DOWN. JKL VAD WIND PROFILE IS
SHOWING 45 TO 50 KTS ONLY 1500 FT ABOVE THE SFC. SOME OF THE
STRONGER WINDS HAVE MANAGED TO MIX DOWN WARMER AIR. WILL CONITNUE
TO MONITOR BUT EXPECT WE HAVE ALREADY HIT OUR MINS FOR THE NIGHT
AT MOST LOCATIONS AND WILL SEE TEMPS RISE THE REMAINDER OF THE
OVERNIGHT.

UPDATE ISSUED AT 1053 PM EDT SUN APR 3 2016

THE UPDATE BLENDS THE LATEST OBS INTO THE FORECAST GRIDS. THERE
ARE NO SUBSTANTIVE CHANGES.

UPDATE ISSUED AT 919 PM EDT SUN APR 3 2016

HAVE UPDATED FOR EVENING TEMPERATURE TRENDS...WITHOUT MAKING ANY
SUBSTANTIAL CHANGES TO EVENTUAL MORNING LOWS. ALSO...USED 18Z
MODEL RUNS TO MAKE SOME FINE-TUNING ADJUSTMENTS TO THE TIMING OF
PRECIP POTENTIAL AND TEMPERATURE TRENDS ON MONDAY AS THE COLD
FRONT COMES THROUGH.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 320 PM EDT SUN APR 3 2016

SOUTHWEST WINDS AND WARM AIR ADVECTION WILL BE THE RULE TONIGHT.
HOWEVER...THE DEEPER VALLEYS...ESPECIALLY IN THE FAR EAST ARE
EXPECTED TO DECOUPLE. WITH LOW DEW POINTS TO BEGIN THE NIGHT THIS
WILL SET UP A SIGNIFICANT RIDGE VALLEY TEMPERATURE DIFFERENCE
DEVELOPING AFTER SUNSET. DESPITE DEW POINTS GRADUALLY RISING WE
SHOULD STILL SEE A 10 TO 15 DEGREE RIDGE VALLEY TEMPERATURE SPLIT
TONIGHT. LOWS WILL RANGE FROM THE MIDDLE TO UPPER 40S IN OPEN
AREAS OF THE BLUEGRASS REGION AND RIDGE TOPS IN THE HILLS...TO AS
LOW AS THE LOWER 30S IN SOME OF THE COLDER VALLEY SPOTS.

ON MONDAY ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA...BRINGING
A CHANCE OF RAIN SHOWERS. TEMPERATURES WILL WARM SIGNIFICANTLY IN
ADVANCE OF THE FRONT WITH FORECAST HIGHS ON MONDAY RANGING FROM
THE UPPER 50S IN THE FAR NORTH TO NEAR 70 IN THE SOUTH.

COLDER AND DRIER AIR WILL SPREAD BACK ACROSS THE REGION MONDAY
NIGHT. HOW QUICKLY CLOUDS CLEAR WILL BE A FACTOR IN HOW COLD IT
GETS MONDAY NIGHT. THERE IS SOME UNCERTAINTY ABOUT TIMING OF THE
CLEARING...BUT THERE IS A GOOD CHANCE OF ANOTHER FREEZE...SO HAVE
POSTED A FREEZE WATCH FOR MONDAY NIGHT INTO TUESDAY MORNING FOR
ALL BUT A FEW COUNTIES ALONG THE TN BORDER.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 353 PM EDT SUN APR 3 2016

THE MODELS REMAIN IN GOOD OVERALL AGREEMENT CONCERNING THE
AMPLIFIED LONG WAVE PATTERN TO TAKE HOLD FOR THE MIDDLE AND END OF
THE UPCOMING WORK WEEK. THE MAIN FOCUS CONTINUES TO BE AN
ANOMALOUSLY DEEP TROUGH TO EVOLVE ACROSS THE EASTERN HALF OF THE
CONUS...BRINGING A REINFORCING SHOT OF UNSEASONABLY COLD WEATHER
TO MANY EAST OF THE MISSISSIPPI.

INITIALLY...THE UPPER LEVELS WILL BE PROGRESSIVE...WITH A RIDGE
AXIS TO MOVE FROM THE PLAINS TO THE EASTERN SEABOARD THROUGH EARLY
WEDNESDAY. THIS WILL KEEP DRY WEATHER ACROSS EASTERN KENTUCKY...WITH
ANOTHER COOL NIGHT EXPECTED TUESDAY NIGHT...AND SOME FROST AND OR
SUB-FREEZING TEMPERATURES LOOKING LIKE A GOOD BET AT LEAST IN THE
EASTERN VALLEYS. A SHORT WAVE TROUGH WILL SWING THROUGH THE
MISSISSIPPI VALLEY WEDNESDAY INTO THURSDAY...BRINGING WIDESPREAD
RAIN SHOWERS TO OUR AREA BY WEDNESDAY NIGHT. LONG WAVE TROUGHING
WILL THEN RULE ACROSS THE EASTERN CONUS INTO EARLY SATURDAY...WITH
SEVERAL SHORT WAVE TROUGHS TO MOVE THROUGH THE OHIO AND TENNESSEE
VALLEYS. THIS WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWER ACTIVITY
TO CONTINUE THURSDAY INTO FRIDAY.

THERE HAS BEEN SOME VARIABILITY AMONGST THE MODELS ON THE TIMING
AND AMPLITUDE OF THESE FEATURES...SO HAVE STAYED FAIRLY CLOSE TO
THE BLENDED GUIDANCE...WHICH HAS TRENDED A TOUCH SLOWER WITH THE
TROUGH EXIT. HEIGHTS WILL RECOVER THIS WEEKEND...WITH DRY WEATHER
RETURNING.

TEMPERATURES WILL GRADUALLY COOL OFF THROUGH THE END OF THE WORK
WEEK...WITH HIGHS LIKELY IN THE 40S BY FRIDAY. HAVE CONTINUED TO
KEEP TEMPERATURES MORE DIURNALLY LIMITED FROM THURSDAY THROUGH
FRIDAY...GIVEN THE LOW LEVEL NORTHWEST FLOW AND ONGOING SHOWER
ACTIVITY. SOME SNOW SHOWERS MAY STILL MIX IN THURSDAY AND FRIDAY
NIGHTS...ALTHOUGH ANY MINOR ACCUMULATION CONTINUES TO LOOK
RESTRICTED TO THE HIGHER ELEVATIONS ACROSS FAR SOUTHEASTERN
KENTUCKY.

FRIDAY NIGHT CONTINUES TO BE ADVERTISED AS THE COLDEST NIGHT
THROUGH THE PERIOD OVERALL...WITH LOWS LIKELY DOWN INTO THE MID
TO UPPER 20S. EVEN WITH A SLOWER TREND TO THE APPROACH OF HIGH
PRESSURE...THERE WILL MOST LIKELY BE ENOUGH COLD AIR ADVECTION TO
ALLOW FOR THESE READINGS. TEMPERATURES WILL GRADUALLY RECOVER TO
NEAR NORMAL READINGS BY SUNDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 229 AM EDT MON APR 4 2016

JKL VAD WIND PROFILE IS SHOWING 45 TO 50 KTS ONLY 1500 TO 2000 FT
ABOVE THE SFC. THUS A STRENGTHENING LLJ AHEAD OF ARRPOACHING COLD
FRONTAL SYSTEM IS RESPONSIBLE FOR THE LLWS WE ARE ADVERTISING
THROUGH THE EARLY MORNING TIME FRAME. EXPECT CLOUDS ASSOCIATED
WITH THIS NEXT SYSTEM TO INCREASE THROUGH THE DAY AND MAY EVEN SEE
SOME SHOWER ACTIVITY AT SOME OF OUR MORE NORTHEASTERN TERMINALS.
CEILINGS WILL FALL SOLIDLY INTO THE MVFR RANGE BEHIND THE FRONT...
AND PERHAPS HIGH END IFR IN THE HIGHER TERRAIN. USING A
COMPARISON/BLEND OF MODEL FORECAST SOUDNINGS SUGGEST ONLY MARGINAL
INSTABILITY AT BEST FOR THUNDERSTORM POTENTIAL. THUS WITH SUCH LOW
PROBABILITY DECIDED TO LEAVE MENTION OF THUNDER OUT OF THE
FORECAST FOR NOW. OTHERWISE WINDS WILL GRADUALLY INCREASE TO
BETWEEN 10 AND 15 KTS THROUGH THE PREDAWN HOURS AND BECOME GUSTY
AFTER SUNRISE. WINDS WILL ALSO CONTINUE TO VEER OUT OF THE WEST...
SOUTHWEST BEFORE TURING NROTHWEST BEHIND THE FRONT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
KYZ044-050>052-058>060-068-069-079-080-086>088-104-106>120.

&&

UPDATE...RAY
SHORT TERM...SBH
LONG TERM...GEOGERIAN
AVIATION...RAY
Hazardous weather outlook, Apr 3, 10:06 PM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1006 PM EDT SUN APR 3 2016

KYZ044-050>052-058>060-068-069-079-080-086>088-104-106>120-041100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...
LONDON...BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1006 PM EDT SUN APR 3 2016

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT INTO TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

FROST IS POSSIBLE TONIGHT IN THE TYPICALLY COLDER VALLEYS OF FAR
EASTERN KENTUCKY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FREEZING TEMPERATURES ARE LIKELY LATE MONDAY NIGHT INTO TUESDAY
MORNING. PATCHY FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE
AGAIN LATE TUESDAY NIGHT INTO WEDNESDAY MORNING... MAINLY IN THE
COLDER VALLEYS OF FAR EASTERN KENTUCKY.

A HARD FREEZE WILL BE POSSIBLE LATE FRIDAY NIGHT INTO SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ083>085-041100-
WAYNE-MCCREARY-WHITLEY-
INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY...
CORBIN...WILLIAMSBURG
1006 PM EDT SUN APR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FREEZING TEMPERATURES ARE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY
MORNING. PATCHY FROST IS POSSIBLE IN THE COLDEST VALLEYS LATE
TUESDAY NIGHT INTO WEDNESDAY MORNING.

A HARD FREEZE WILL BE POSSIBLE LATE FRIDAY NIGHT INTO SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SBH/HAL

Nearby

Freeze Warnings in Kentucky, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.